Alert archive / Arkansas / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 322, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at May 25, 2008, 4:00 PM CDT for Carroll County, Madison County, Arkansas. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 25, 2008, 4:00 PM CDT (21:00 UTC)
- Expired
- May 25, 2008, 5:00 PM CDT
- In force
- 60 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
Counties Carroll County, AR, Madison County, AR
The radar
The Western Arkansas radar (KSRX), 114 km from the middle of the area, began a volume at 21:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 25, 1:13 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 9.0 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2790 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 480 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KTSA 252100
SVRTSA
ARC015-087-252200-
/O.NEW.KTSA.SV.W.0322.080525T2100Z-080525T2200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
400 PM CDT SUN MAY 25 2008
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN CARROLL COUNTY IN NORTHWEST ARKANSAS
MADISON COUNTY IN NORTHWEST ARKANSAS
* UNTIL 500 PM CDT
* AT 358 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE HAIL
AND DAMAGING WINDS TO 70 MPH. THESE STORMS WERE LOCATED ALONG A
LINE EXTENDING FROM HINDSVILLE TO WESLEY TO 12 MILES SOUTH OF
WESLEY...MOVING EAST AT 30 MPH.
* SOME LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
HINDSVILLE...JAPTON...CLIFTY...HUNTSVILLE...AURORA...FORUM...
WITTER...MARBLE...KINGSTON...RUDD...RULE...OSAGE...CARROLLTON AND
ALPENA.
A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE NEAR THE PATH
OF THIS STORM...BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS.
TAKE COVER ON THE LOWEST FLOOR IN AN INTERIOR ROOM AND STAY AWAY FROM
WINDOWS.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. STAY INDOORS AND AWAY
FROM WINDOWS. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 3612 9329 3612 9346 3609 9346 3608 9343
3597 9344 3595 9348 3587 9351 3585 9394
3597 9395 3619 9391 3623 9388 3632 9329
3613 9328
TIME...MOT...LOC 2100Z 262DEG 26KT 3616 9390 3601 9386
3587 9398
$$3 follow-up statements
000
WWUS54 KTSA 252119
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
419 PM CDT SUN MAY 25 2008
ARC015-087-252200-
/O.CON.KTSA.SV.W.0322.000000T0000Z-080525T2200Z/
CARROLL AR-MADISON AR-
419 PM CDT SUN MAY 25 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR MADISON AND SOUTHEASTERN CARROLL COUNTIES...
AT 415 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL AND WINDS TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM CLIFTY TO HUNTSVILLE TO JAPTON...MOVING EAST AT 30
MPH.
SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...HARMONY...
FORUM...ALABAM...AURORA...WITTER...MARBLE...METALTON...CABANAL...
KINGSTON...DRYFORK...RUDD...RED STAR...RULE...WEATHERS...CONNOR...
OSAGE...CARROLLTON...DELMAR AND ALPENA.
A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE NEAR THE PATH
OF THIS STORM...YOU SHOULD BE ALERT FOR RAPIDLY CHANGING WEATHER
CONDITIONS AND BE READY TO ACT QUICKLY.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 3612 9329 3612 9346 3609 9346 3608 9343
3597 9344 3595 9348 3587 9351 3585 9394
3597 9395 3619 9391 3623 9388 3632 9329
3613 9328
TIME...MOT...LOC 2119Z 262DEG 26KT 3622 9375 3607 9371
3593 9383
$$000
WWUS54 KTSA 252140
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
440 PM CDT SUN MAY 25 2008
ARC015-087-252200-
/O.CON.KTSA.SV.W.0322.000000T0000Z-080525T2200Z/
CARROLL AR-MADISON AR-
440 PM CDT SUN MAY 25 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR MADISON AND SOUTHEASTERN CARROLL COUNTIES...
AT 436 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL AND WINDS TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM METALTON TO HUNTSVILLE TO JAPTON...MOVING EAST AT 30
MPH.
SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...MARBLE...RUDD...
RULE...AURORA...CONNOR...DRYFORK...WITTER...KINGSTON...CARROLLTON...
DELMAR...OSAGE...WEATHERS...RED STAR AND ALPENA.
A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE NEAR THE PATH
OF THIS STORM...YOU SHOULD BE ALERT FOR RAPIDLY CHANGING WEATHER
CONDITIONS AND BE READY TO ACT QUICKLY.
LAT...LON 3612 9329 3612 9346 3609 9346 3608 9343
3597 9344 3595 9348 3587 9351 3585 9394
3597 9391 3626 9365 3632 9329 3613 9328
TIME...MOT...LOC 2140Z 262DEG 26KT 3623 9352 3606 9370
3594 9382
$$000
WWUS54 KTSA 252158
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
457 PM CDT SUN MAY 25 2008
ARC015-087-252207-
/O.EXP.KTSA.SV.W.0322.000000T0000Z-080525T2200Z/
CARROLL AR-MADISON AR-
457 PM CDT SUN MAY 25 2008
...THE SEVERE THUNDERSTORM WARNING FOR MADISON AND SOUTHEASTERN
CARROLL COUNTIES EXPIRES AT 500 PM CDT...
THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.
SEVERE WEATHER AND FLASH FLOOD WARNINGS CONTINUE FOR SOUTHERN
MADISON COUNTY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 8 PM.
LAT...LON 3612 9329 3612 9346 3609 9346 3608 9343
3597 9344 3595 9348 3587 9351 3585 9394
3597 9391 3626 9365 3632 9329 3613 9328
TIME...MOT...LOC 2157Z 262DEG 26KT 3625 9337 3608 9355
3596 9367
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 3:06 PM CDT, 54 minutes earlier.
Area forecast discussion, May 25, 3:06 PM CDT, 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 306 PM CDT SUN MAY 25 2008 .DISCUSSION... ONGOING SEVERE WEATHER BEING AIDED BY PASSING MCV AND FUELED BY STRONG INSTABILITY. THESE CONDITIONS REMAIN PRESENT INTO THE EVENING HOURS WITH A GRADUAL EASTWARD SHIFT OF THE STORM POTENTIAL. ATTENTION WILL THEN TURN TO ANY POSSIBILITY OF COMPLEX MERGING FROM STORMS ALONG DRYLINE...HOWEVER THIS FEATURE REMAIN IN FAR WEST TEXAS THUS ANY EFFECTS WOULD BE VERY LATE TONIGHT. UNSEASONABLY WARM OVERNIGHT LOWS WILL CONTINUE. FRONTAL BOUNDARY ACROSS KANSAS WILL SAG SLOWLY SOUTHWARD ON MONDAY AS UPPER RIDGING FLATTENS...HOWEVER BULK OF STORMS DURING THE AFTERNOON AND EVENING LOOK TO REMAIN OUT OF THE FORECAST AREA. THUNDERSTORM CHANCES WILL INCREASE MONDAY NIGHT AS A LARGE MCS IS LIKELY TO TRACK MAINLY TO OUR NORTH...HOWEVER THE SOUTHERN PERIPHERY OF THIS COMPLEX WILL THREATEN NORTHERN PORTIONS OF THE AREA. MCS OUTFLOW AND EVENTUALLY THE TRUE SYNOPTIC FRONTAL BOUNDARY WILL ENTER INTO THE AREA ON TUESDAY WITH AN EXPECTED INCREASE IN THUNDERSTORM COVERAGE...HELD SOMEWHAT IN CHECK BY PREVAILING UPPER RIDGE ALOFT. TEMPERATURES WILL RETURN TO NEARER LATE MAY NORMALS BY MID WEEK. PENDING THE LOCATION OF THE EFFECTIVE FRONT...THUNDERSTORM CHANCES ARE EXPECTED TO SHIFT SOUTH OF THE AREA WEDNESDAY INTO THURSDAY. THERMAL RIDGE RETURNS IN FORCE BY LATE WEEK AND SERVE AS A STRONG CAP FOR THUNDERSTORM POTENTIAL...ALONG WITH AGAIN PUSHING TEMPERATURES WELL ABOVE NORMAL. A COLD FRONT MAY ATTEMPT TO IMPACT THE FORECAST AREA NEXT WEEKEND THOUGH CONFIDENCE IS NOT HIGH THAT THE BOUNDARY WILL MAKE MUCH SOUTHWARD PROGRESS. && .PRELIMINARY POINT TEMPS/POPS... TUL 76 93 73 87 / 20 20 20 30 FSM 71 91 71 91 / 20 10 10 20 MLC 74 90 73 88 / 10 10 10 20 BVO 71 90 69 86 / 30 20 30 30 FYV 68 86 69 85 / 30 10 10 30 BYV 70 86 69 85 / 30 20 10 40 MKO 72 89 70 87 / 20 10 10 20 MIO 73 89 71 85 / 30 30 30 40 F10 73 89 73 86 / 10 10 10 20 HHW 73 89 74 89 / 10 10 10 20 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...10 LONG TERM....07
Hazardous weather outlook, May 25, 2:36 PM CDT, 1 hour 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 236 PM CDT SUN MAY 25 2008 ARZ001-002-010-011-019-020-029-OKZ049-053>076-261000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 236 PM CDT SUN MAY 25 2008 ....TORNADO WATCH UNTIL 7 PM FOR PORTIONS OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT. TORNADO. RISK...LIMITED. AREA....FAR EAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET....ONGOING. SEVERE THUNDERSTORM. RISK...ELEVATED. AREA...FAR EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. AREA AT GREATEST RISK...FAR NORTHWEST ARKANSAS. FLASH FLOOD. RISK...LIMITED. AREA...FAR EAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. DISCUSSION... STRONG TO SEVERE THUNDERSTORMS HAVE DEVELOPED ACROSS PORTIONS OF NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS THIS AFTERNOON AS A WEAK UPPER LEVEL DISTURBANCE MOVES INTO THE MOIST AND UNSTABLE AIRMASS IN PLACE ACROSS THE REGION. THE MAIN THREAT FROM THESE THUNDERSTORMS WILL BE LARGE HAIL AND WIND GUSTS TO AROUND 70 MPH. IN ADDITION...WIND PROFILES WILL BE MARGINALLY FAVORABLE FOR A RISK OF TORNADOES SHOULD A SUSTAINED SUPERCELL DEVELOP. THIS ACTIVITY IS EXPECTED TO EXIT THE AREA EARLY THIS EVENING AS THE UPPER LEVEL DISTURBANCE MOVES INTO SOUTHWEST MISSOURI. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION LIKELY NEEDED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. MONDAY...THUNDERSTORM POTENTIAL. TUESDAY...THUNDERSTORM POTENTIAL. WEDNESDAY...THUNDERSTORM POTENTIAL. THURSDAY...NO HAZARDS. FRIDAY...NO HAZARDS. SATURDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... A COLD FRONT WILL APPROACH FROM THE NORTH LATE MONDAY NIGHT AND WILL SAG SLOWLY SOUTH THROUGH THE AREA TUESDAY INTO WEDNESDAY. THUNDERSTORMS...SOME POSSIBLY SEVERE...WILL BECOME MORE WIDESPREAD IN THE VICINITY OF THIS FRONT. OTHERWISE...TYPICAL LATE MAY WEATHER WILL PREVAIL WITH ISOLATED TO WIDELY SCATTERED THUNDERSTORMS POSSIBLE EACH DAY. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
In the hours before
Special weather statement, May 25, 1:41 PM CDT, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
141 PM CDT SUN MAY 25 2008
OKZ068-069-072-251930-
ADAIR OK-CHEROKEE OK-SEQUOYAH OK-
141 PM CDT SUN MAY 25 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 230 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
SOUTHERN ADAIR
IN EAST CENTRAL OKLAHOMA
SOUTHEASTERN CHEROKEE AND NORTHERN SEQUOYAH
AT 141 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
NORTHWEST OF MARBLE CITY...MOVING NORTHEAST AT 17 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...BUNCH AND MARBLE CITY.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.
LAT...LON 3588 9471 3571 9452 3555 9487 3560 9493
TIME...MOT...LOC 1841Z 227DEG 15KT 3564 9483Local storm report, May 25, 3:35 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
335 PM CDT SUN MAY 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM HAIL 2 E ROGERS 36.33N 94.08W
05/25/2008 E0.88 INCH BENTON AR FIRE DEPT/RESCUE
NICKEL SIZE HAIL REPORTED AT THE HIGHWAY 12 BRIDGE
&&
DMJThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 2:39 PM CDT | Severe Thunderstorm Warning | TSA | Crawford, Franklin, Madison, Washington | 66 min |
| May 25, 2:48 PM CDT | Severe Thunderstorm Warning | TSA | Benton, Washington | 57 min |
| May 25, 3:24 PM CDT | Severe Thunderstorm Warning | TSA | Benton, Carroll, Madison, Washington | 66 min |
| May 25, 3:38 PM CDT | Severe Thunderstorm Warning | TSA | Benton | 41 min |
| May 25, 3:46 PM CDT | Severe Thunderstorm Warning | TSA | Washington | 38 min |
| May 25, 4:09 PM CDT | Special Weather Statement | TSA | Carroll | 36 min |
| May 25, 4:23 PM CDT | Special Weather Statement | TSA | Washington | 37 min |
| May 25, 4:29 PM CDT | Severe Thunderstorm Warning | TSA | Crawford, Madison, Washington | 46 min |
| May 25, 4:30 PM CDT | Severe Thunderstorm Warning | TSA | Carroll | 29 min |
| May 25, 4:54 PM CDT | Flash Flood Warning | TSA | Madison | 5 hr |
| May 25, 5:05 PM CDT | Flash Flood Warning | TSA | Franklin | 5 hr |
| May 25, 5:33 PM CDT | Flash Flood Warning | TSA | Washington | 5 hr |
| May 25, 6:41 PM CDT | Severe Thunderstorm Warning | TSA | Crawford, Madison, Washington | 64 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.